MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number MS101005
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of three photographs of the devices.A visual inspection of the returned photos noted: the first photo depicts a full view of the device inside a sample bag.The second photo depicts a patient identification label on the bag.The third photo depicts the circular seal inside the bag.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic procedure, the device rubber center to step port fell into the patient cavity during surgical procedure, and was then was recovered.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of three photographs of the device and the device.A visual inspection of the returned photos noted: the first photo depicts a full view of the device inside a sample bag.The second photo depicts a patient identification label on the bag.The third photo depicts the circular seal inside the bag.A visual inspection of the returned product noted: the circular seal was cut.The trocar, cannula and envelope seal appeared intact.The obturator and expandable sleeve was not received.A functional evaluation found that the device passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut in the circular seal may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic appendectomy procedure, the device rubber center to step port fell into the patient cavity during surgical procedure, and was then was recovered.There was no patient injury.

Brand Name
MINI STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8084364
Report Number9612501-2018-02056
Device Sequence Number13852725
Product Code GCJ
UDI-Device Identifier20884521082738
UDI-Public20884521082738
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K961430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS101005
Device Catalogue NumberMS101005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR